MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 30IN 4-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE HS BLU 30IN 4-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 9706H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: how much blood was loss?*how was the bleeding managed? not sure exactly, but less than 100cc.Managed by additional suture.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.Was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain.No.What's the patient current status? unknown.
 
Event or Problem Description
It was reported that a patient underwent a whipple procedure on (b)(6) 2019 and the suture was used.It was reported that during surgery, while performing the vascular anastomosis, the needle fractured in half near the swage, creating needle hole bleeding at the vessel site.The doctor was able to retrieve the needle pieces.The procedure was completed using a like device from another lot.It was also reported that the procedure was delayed by thirty minutes.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PRLNE HS BLU 30IN 4-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9372495
Report Number2210968-2019-90299
Device Sequence Number14097893
Product Code GAW
UDI-Device Identifier10705031022881
UDI-Public10705031022881
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number9706H
Device Lot NumberMGQ459
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer01/02/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/02/2020
Patient Sequence Number1